MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Ambulation or Postural Difficulties (2544)
Date of Event 12/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient initially experienced redness at their lead exit sites, as well as stiffness and pain in their knee during stimulation treatment targeting the genicular nerve(s).The patient was seen in-clinic by a physician and the physician elected to remove the leads prior to the planned end of treatment date due to suspected infection.The patient was prescribed antibiotics for treatment of the issue and instructed to return for a follow-up evaluation a few weeks after being seen in clinic.The patient reportedly went to the emergency room (er) due to this issue following the initial in-clinic assessment and scans completed at the er showed that the infection had affected their artificial knee joint.Per the complaint report, it is possible that a culture was performed to further characterize the reported infection; however, it is unclear from the information available if a culture was performed and what results, if any, were obtained.The patient underwent surgical removal of their entire artificial knee joint, as well as removal of the surrounding infected tissue and accumulated pus.The patient was prescribed 6 weeks of intravenous (iv) antibiotics and anticipated that they may receive a knee joint replacement if the affected knee remains free of infection following the cessation of iv antibiotics.Given the target location for the patient's leads, it is possible that infection at the lead exit site(s) may have caused or contributed to the issue.It is unclear from the information available what the suspected source(s) of infection was; possible causes and/or contributing factors could include insufficient care of the lead exit site, predisposition for increased sensitivity to foreign body reaction, history of infection prior to being implanted with sprint, or for reasons unrelated to use of the sprint system (e.G., medication side effects).Per the complaint report, the patient experienced a skin reaction to the waterproof bandage.Therefore, it is also possible that sensitivity to adhesive system components (e.G., the waterproof bandage) may have caused or exacerbated the reported issue.No additional information regarding resolution of the reported issue was available at the time of investigation.If additional information becomes available regarding resolution of the issue, this investigation will be updated.
 
Event or Problem Description
Patient's knee became infected during treatment with the sprint pns system.The leads were removed and the patient was prescribed antibiotics.Patient was hospitalized a week later and his artificial knee joint was removed because of the infection.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 
MDR Report Key18510595
Report Number3011035812-2024-00001
Device Sequence Number15217875
Product Code NHI
UDI-Device Identifier00854001007588
UDI-Public(01)00854001007588(17)240907(10)71870629
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Model Number9600-9288
Device Lot Number71870629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Initial Report FDA Received Date01/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age68 YR
Patient SexMale